Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 27, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 28, 2019, 7:15 PM MST for Pima County, Arizona. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2019, 7:15 PM MST (02:15 UTC)
- Expired
- Aug 28, 2019, 8:45 PM MST
- In force
- 90 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 111 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2593 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851 WGUS55 KTWC 290215 FFWTWC AZC019-290345- /O.NEW.KTWC.FF.W.0027.190829T0215Z-190829T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Tucson AZ 715 PM MST Wed Aug 28 2019 The National Weather Service in Tucson has issued a * Flash Flood Warning for... Central Pima County in southeastern Arizona... * Until 845 PM MST. * At 715 PM MST, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Sells, San Isidro, Fresnal, No:ligk, Comobabi, South Comobabi, Cababi and Rincon. This includes Route 86 between mile markers 101 and 112, and between mile markers 120 and 130. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3205 11163 3193 11168 3193 11205 3214 11202 $$ Zell
2 follow-up statements
663 WGUS75 KTWC 290254 FFSTWC Flash Flood Statement National Weather Service Tucson AZ 754 PM MST Wed Aug 28 2019 AZC019-290345- /O.CON.KTWC.FF.W.0027.000000T0000Z-190829T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pima- 754 PM MST Wed Aug 28 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR CENTRAL PIMA COUNTY... At 751 PM MST, Doppler radar continued to indicate thunderstorms producing heavy rain across the warned area. Radar precipitation estimates from north of Sells in the warning area are between 2 and 3 inches of rainfall. Some locations that will experience flooding include... Sells, San Isidro, Fresnal, No:ligk, Comobabi, South Comobabi, Cababi and Rincon. This includes Route 86 between mile markers 101 and 112, and between mile markers 120 and 130. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3205 11163 3193 11168 3193 11205 3214 11202 $$ Zell
036 WGUS75 KTWC 290346 FFSTWC Flash Flood Statement National Weather Service Tucson AZ 846 PM MST Wed Aug 28 2019 AZC019-290356- /O.EXP.KTWC.FF.W.0027.000000T0000Z-190829T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pima- 846 PM MST Wed Aug 28 2019 ...THE FLASH FLOOD WARNING FOR CENTRAL PIMA COUNTY HAS EXPIRED... The heavy rain has ended. Flash flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3205 11163 3193 11168 3193 11205 3214 11202 $$ Zell
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 2:40 PM MST, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 28, 2:40 PM MST, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 240 PM MST Wed Aug 28 2019 .SYNOPSIS...Adequate moisture combined with a favorable flow will potentially produce an active period of showers and thunderstorms, especially especially this evening. Brief strong gusty winds and locally rainfall may occur. Otherwise, scattered mainly afternoon and evening thunderstorms can be expected Thursday into early next week. && .DISCUSSION...Isolated to scattered showers were developing this afternoon in the mountains of southeast Arizona and along the Mogollon Rim into the White Mountains. The upper high was situated over southwest Arizona with a north to northeast steering flow over the area today. An MCV spinning over Sonora, Mexico was showing up nicely in visible satellite imagery early this afternoon. This feature might aid in the development of thunderstorms near the International Border this afternoon and evening. Otherwise, storms forming in the mountains should eventually track west and southwest into the lower deserts this evening. Areas of blowing dust will be possible across Pinal county as outflow from thunderstorms become organized and travel north toward Phoenix down the Santa Cruz River Valley. Models continued to suggest a more active weather pattern for daily thunderstorms compared to the past several days. Models were in agreement with the upper high over southwest Arizona transitioning to a position over the Four Corners region this coming weekend. This position of the upper high will also favor daily thunderstorm activity over the weekend into early next week. Given the increasing rain chances, daytime temperatures will also begin to moderate some through the weekend. && .AVIATION...Valid through 30/00Z. Scattered -TSRA/-SHRA across much of southeast Arizona this evening. Brief wind gusts approaching 50 kts and MVFR vsbys/cigs with the strongest TSRA. Isolated to scattered -TSRA/-SHRA continuing late tonight and Thursday. Otherwise, cloud decks mainly 10k-15k ft MSL through Thursday. Aside from thunderstorm gusts, surface wind variable in direction and mainly under 12 kts. The exception is vicinity KSAD with nwly surface wind 12-20 kts and gusts near 25 kts late this afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered to perhaps numerous thunderstorms this evening and tonight. Thereafter, a favorable flow regime combined with adequate moisture will provide the daily cycle of mainly afternoon and evening thunderstorms Thursday into next Tuesday. Expect gusty and erratic winds with the stronger thunderstorms. Otherwise, 20-foot winds will be terrain driven mainly under 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 28, 3:58 PM MST, 3 hours 17 minutes before
Special Weather Statement National Weather Service Tucson AZ 358 PM MST Wed Aug 28 2019 AZZ504-507-514-282345- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 358 PM MST Wed Aug 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 445 PM MST... At 358 PM MST, Doppler radar was tracking a strong thunderstorm near Saguaro National Park East, or 12 miles east of Davis-Monthan Air Force Base, moving southwest at 5 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tucson, Tanque Verde, Vail, Saguaro National Park East and Rita Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3227 11077 3227 11054 3193 11046 3204 11083 TIME...MOT...LOC 2258Z 036DEG 5KT 3215 11067 Zell
Special weather statement, Aug 28, 4:40 PM MST, 2 hours 35 minutes before
Special Weather Statement National Weather Service Tucson AZ 440 PM MST Wed Aug 28 2019 AZZ502-504-290015- Tohono O'odham Nation including Sells-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 440 PM MST Wed Aug 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 515 PM MST... At 439 PM MST, Doppler radar was tracking a strong thunderstorm near Tucson Estates, or 11 miles south of Marana, moving southwest at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tucson, Drexel Heights, Saguaro National Park West, Valencia West, Tucson Estates, Picture Rocks and Ryan AirField. LAT...LON 3235 11114 3220 11102 3208 11120 3229 11134 TIME...MOT...LOC 2339Z 057DEG 5KT 3224 11116 RH
Special weather statement, Aug 28, 4:43 PM MST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Tucson AZ
443 PM MST Wed Aug 28 2019
AZZ509>511-290030-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan
Meadow-Galiuro and Pinaleno Mountains including Mount Graham-
443 PM MST Wed Aug 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAHAM COUNTY UNTIL
530 PM MST...
At 443 PM MST, Doppler radar was tracking a strong thunderstorm 26
miles east of San Carlos, or 37 miles northwest of Safford, moving
south at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bylas, Fort Thomas, Calva and San Carlos Reservoir.
LAT...LON 3337 10988 3296 10990 3315 11043 3319 11043
3320 11040 3322 11042 3340 11040 3340 11037
3341 11035
TIME...MOT...LOC 2343Z 020DEG 7KT 3331 11002
AHSpecial weather statement, Aug 28, 5:52 PM MST, 1 hour 23 minutes before
Special Weather Statement National Weather Service Tucson AZ 552 PM MST Wed Aug 28 2019 AZZ503-504-513-290145- Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 552 PM MST Wed Aug 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND NORTHWESTERN SANTA CRUZ COUNTIES UNTIL 645 PM MST... At 552 PM MST, Doppler radar was tracking a strong thunderstorm over Tubac, moving west at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tubac, Tumacacori, Amado and Arivaca Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3174 11091 3156 11089 3148 11121 3175 11126 TIME...MOT...LOC 0052Z 085DEG 11KT 3165 11103 Carpenter
Special weather statement, Aug 28, 6:37 PM MST, 38 minutes before
Special Weather Statement
National Weather Service Tucson AZ
637 PM MST Wed Aug 28 2019
AZZ502-504-505-290215-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-South Central Pinal County including
Eloy/Picacho Peak State Park-
637 PM MST Wed Aug 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA AND
SOUTHWESTERN PINAL COUNTIES UNTIL 715 PM MST...
At 636 PM MST, Doppler radar was tracking strong thunderstorms 15
miles west of Chui-Chu, moving southeast at 15 mph.
Winds in excess of 40 mph and blowing dust will be possible with
these storms.
Locations impacted include...
Cockleburr, North Komelik, Kohatk and Jack Rabbit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3251 11222 3255 11220 3268 11220 3268 11216
3272 11215 3273 11213 3272 11205 3277 11204
3277 11198 3252 11172 3237 11222
TIME...MOT...LOC 0136Z 332DEG 14KT 3269 11206
CarpenterSpecial weather statement, Aug 28, 7:01 PM MST, 14 minutes before
Special Weather Statement National Weather Service Tucson AZ 701 PM MST Wed Aug 28 2019 AZZ502-290245- Tohono O'odham Nation including Sells- 701 PM MST Wed Aug 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 745 PM MST... At 700 PM MST, Doppler radar was tracking a strong thunderstorm near Sells, moving west at 10 mph. Wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... Sells, San Isidro, Ali Chukson, Gu Oidak, Fresnal, Comobabi, South Comobabi, Cababi, Artesia, Rincon and Ali Molina. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3216 11205 3205 11165 3186 11182 3191 11211 TIME...MOT...LOC 0200Z 083DEG 9KT 3201 11190 Zell
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 5:05 PM MST | Flash Flood Warning | TWC | Pima | 115 min |
| Aug 28, 5:09 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 51 min |
| Aug 28, 5:13 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 28, 5:40 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 95 min |
| Aug 28, 5:41 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 28, 5:44 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Aug 28, 5:52 PM MST | Special Weather Statement | TWC | Santa Cruz | 53 min |
| Aug 28, 6:37 PM MST | Special Weather Statement | TWC | Pima | 38 min |
| Aug 28, 6:51 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 54 min |
| Aug 28, 7:01 PM MST | Special Weather Statement | TWC | Pima | 44 min |
| Aug 28, 7:36 PM MST | Special Weather Statement | TWC | Pima | 39 min |
| Aug 28, 7:52 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 113 min |
| Aug 28, 10:13 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 92 min |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.